MAUDE Adverse Event Report: TELEFLEX MEDICAL VISISTAT 35W NON-STERILE; STAPLE, REMOVABLE (SKIN)

TELEFLEX MEDICAL VISISTAT 35W NON-STERILE; STAPLE, REMOVABLE (SKIN)
Model Number IPN914814
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related eve.
 
Event or Problem Description
We have received complaints after changing skin stapler from coviden to teleflex.The clamps do not adhere in the subcutaneous layer.It does not lock as it should.Have happened to many times and the customer want financial replacement.
 
Additional Manufacturer Narrative
Qn#(b)(4).Per dhr the product visistat 35w non-sterile lot # 73j2000213 was manufactured on 09/08/2020 a total of (b)(4) pieces.Lot was released on 09/18/2020.Dhr investigation did not show issues related to complaint.P/n 528236 is not being manufactured currently, however, another part number from the same family was use for the "verification of failure mode reported in the current manufacturing process" and was conducted as follows: 13 staplers were taken from the current production from p/n 528235, visistat 35w 6/box, lot# 73d2100584.The staplers were functionally inspected and issue reported "failure to function - staple re-opens" was not observed in the current manufacturing process, the staples were loaded and released correctly.Revision of (b)(4) rev 05 was performed and the failure mode is already including it, no update is required.Corrective actions cannot be established since it is necessary to receive the physical sample to perform a proper investigation and confirm the alleged defect.At this time due the sample is not available is not possible to determine the source of the defect reported.Customer complaint cannot be confirmed due the product sample is not available to perform a proper investigation and determinate the root cause.If the alleged defect samples become available at a later date, this complaint will be updated accordingly.
 
Event or Problem Description

Brand Name
VISISTAT 35W NON-STERILE
Common Device Name
STAPLE, REMOVABLE (SKIN)
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
MDR Report Key11731763
Report Number3003898360-2021-00432
Device Sequence Number14508224
Product Code GDT
UDI-Device Identifier34026704630302
UDI-Public34026704630302
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN914814
Device Catalogue Number528236
Device Lot Number73J2000213
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1